Indiana, 2005

Hail in Indiana, June 7, 2005

June 7, 2005 · NWS LOT · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 7, 10:00 AM CST, 4 hours earlier.

Area forecast discussion, Jun 7, 10:00 AM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1100 AM CDT TUE JUN 7 2005

.MORNING DISCUSSION...
LOW LEVEL RIDGE AXIS WILL DEPART AREA THROUGH EARLY AFTERNOON AS LOW
LEVEL WINDS COME AROUND TO THE SOUTH/SOUTHEAST. MORNING RAOB FROM
DVN SUPPORTING MAX TS IN THE LOWER 90S AND NOT PLANNING ON ANY
SIGNIFICANT CHANGES TO MAX TEMP GRID FOR THIS AFTERNOON. MAIN AREA
OF SHOWERS AND THUNDERSTORMS NOW ENTERING WESTERN WISCONSIN AND
VISIBLE IMAGERY SHOWING CU LINE EXTENDING SOUTHWESTWARD INTO CENTRAL
IOWA. MAIN VORT TRACK THIS AFTERNOON WILL BE NORTH OF CWA BUT
ANOTHER WEAK VORTICITY MAXIMUM ALSO WILL LIFT INTO NORTHERN IL FROM
THE SOUTHWEST THIS AFTERNOON. 13Z SURFACE ANALYSIS ALSO SHOWING
EVIDENCE OF WEAK SURFACE TROUGH/WARM FRONT ACROSS NORTHERN MISSOURI
INTO WEST CENTRAL ILLINOIS AND SURFACE OBS INDICATING SOME MOISTURE
POOLING WITH DEW POINTS IN THE MIDDLE TO UPPER 60S. VERY UNSTABLE
AIR IN PLACE ACROSS THE AREA AND WITH THESE TWO VERY WEAK FORCING
MECHANISMS LATE THIS AFTERNOON INTO EARLY EVENING WILL KEEP SOME LOW
CHANCE POPS ACROSS NORTH HALF OF CWA. ALSO WILL HAVE TO WATCH LAKE
BREEZE EVOLUTION THIS AFTERNOON AND ANY ISOLATED TSRA THAT MAY
DEVELOP ALONG THIS BOUNDARY. FORECAST LOOKS IN GOOD SHAPE AT THIS
POINT AND ONLY UPDATE THAT MAY POSSIBLY BE NEEDED OVER NEXT FEW
HOURS WILL FOCUS PRIMARILY ON TEMP TRENDS NEAR THE LAKE WITH
SOUTH/SOUTHEAST FLOW DEVELOPING. NDM

.AVIATION DISCUSSION FOR 12Z TAFS...

LAKE BREEZE POTENTIAL...AND CONVECTIVE POSSIBILITIES MAIN AVIATION
FORECAST CONCERNS THIS FCST.

UPPER RIDGE OVERHEAD THIS MORNING WITH WEAKNESS IN SURFACE PRESSURE
GRADIENT/WEAK SFC RIDGE AXIS. MODEL 950 MB WIND FORECASTS FROM
VARIOUS MODELS ONLY ON ORDER OF 10 KTS TODAY...WITH 00Z RUNS
INDICATING SLIGHT SOUTHEASTWARD COMPONENT BY AFTERNOON. 06Z RUNS OF
HIGHER RESOLUTION NAM/RUC ARE EVEN MORE SUGGESTIVE OF SOUTHEAST
COMPONENT WITH LAKE BREEZE BOUNDARY PERHAPS MOVING TO/PAST KORD AND
KMDW. THUS LGT SW WIND THIS MORNING EXPECTED TO COME AROUND
SOUTHEASTERLY AT KORD/KMDW GIVEN LIGHT GRADIENT AND STRONG LAND/LAKE
THERMAL CONTRAST.

WARM MOIST LOW LEVELS TO BECOME RATHER UNSTABLE TODAY...WITH SBCAPES
IN EXCESS OF 1500 J/KG THIS AFTN AND VERY LITTLE CIN. MAIN FOCUS FOR
CONVECTIVE DEVELOPMENT EXPECTED TO BE NORTH AND WEST OF FORECAST
AREA TODAY/TONIGHT...ALONG STRENGTHENING STATIONARY/WARM FRONT FROM
MN TO CNTRL WI. HOWEVER...TAIL OF S/WV TROF MOVING ACROSS WI AND
GIVEN INSTABILITY AND LAKE BREEZE BOUNDARY AM A BIT CONCERNED THAT
ISOLATED TSTMS COULD DEVELOP VCNTY KORD/KMDW THIS AFTN. NOT ENOUGH
CONFIDENCE TO GO WITH ATTM...BUT HAVE INDICATED CB CLOUD TYPE THIS
AFTN FOR NOW. DAY SHIFT CAN MONITOR FOR INCLUSION OF TRW IF
NECESSARY...AND EFFECT OF OUTFLOW/LAKE BOUNDARIES SHOULD THEY OCCUR.

RATZER

&&

.DISCUSSION REGARDING MORNING ZONES/GRIDS:

00Z 850MB ANALYSIS AND EARLY MORNING SURFACE MAPS SHOW VERY JUICY
AIR MASS FROM LOWER MS VALLEY INTO SRN AND CNTRL PLAINS. MESO ETA
FORECASTS 15+ DEWPOINTS AT 850 AND 70+ DEWPOINTS AT SURFACE TO
SPREAD ACROSS NRN IL AND IN BY THIS AFTERNOON. THIS MAY BE A BIT
OVERDONE BUT AIR MASS WILL DEFINITELY BECOME NOTICEABLY MORE HUMID
TODAY. WITH PLENTY OF SUN TEMPS WILL ONCE AGAIN CLIMB TO AROUND 90
OR LOWER 90S. AMS WILL BECOME MODERATELY UNSTABLE WITH MU CAPES
PROGGED TO BE 3500 TO 4000 THIS AFTERNOON WITH LITTLE INHIBITION.
ONLY THING THAT MAY BE LACKING IS TRIGGER. MODELS HINTING AT WEAK
TRAILING VORT LOBE MAY BRUSH NRN IL LATER TODAY...BUT MAIN FOCUS OF
TSTM ACTIVITY WILL BE ACROSS MN AND WIS. WILL ADD SMALL CHANCE OF
TSTMS FAR NRN IL THIS AFTERNOON. MESO ETA AND RUC BOTH SHOWING A
WEAK LAKE BREEZE DEVELOPING THIS AFTERNOON WITH SELY
WINDS...ESPECIALLY NORTH SHORE AREA. THIS COULD ALSO BE FOCUS FOR
TSTM DEVELOPMENT.

STRONG VORT MOVING OUT OF GREAT BASIN INTO NRN PLAINS TONIGHT SHOULD
SEND ANOTHER ROUND OF TSTMS ACROSS MID-UPR MS VALLEY INTO GREAT
LAKES. THIS PATTERN REMAINS IN PLACE THROUGH AT LEAST MONDAY. VERY
WARM TO HOT AND HUMID AIR MASS WILL BE IN PLACE WITH A SERIES OF
IMPULSES MOVING THROUGH AREA IN SWLY FLOW WILL PRODUCE WAVES OF
THUNDERSTORMS. TIMING BEYOND 24 HOURS IS DIFFICULT AND ABOUT THE
ONLY WAY TO HANDLE IT IN FORECAST IS A CHANCE OF THUNDERSTORMS
EVERYDAY. TEMPS WILL BE GENERALLY IN MID 80S TO LOW 90S THROUGHOUT
BUT IF FRONT SAGS DOWN THE LAKE OR WINDS COME ONSHORE...THERE COULD
BE SOME BIG FLUCTUATIONS.

ALLSOPP

&&

.LOT...WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LK MI...NONE.
Hazardous weather outlook, Jun 7, 5:00 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
600 AM CDT TUE JUN 7 2005

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-081100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
600 AM CDT TUE JUN 7 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...MAINLY NORTH OF INTERSTATE 88. WITH PLENTY OF HEATING AND
INCREASING LOW LEVEL MOISTURE...THE ATMOSPHERE WILL BECOME
MODERATELY UNSTABLE THIS AFTERNOON. A WEAK LAKE BREEZE MIGHT PRODUCE
A FEW STORMS IN CHICAGO AND THE NORTH SUBURBS. ALSO THE TRAILING END
OF A WEAK UPPER LEVEL DISTURBANCE MOVING THROUGH WISCONSIN MIGHT
ALSO TRIGGER A FEW AFTERNOON THUNDERSTORMS IN FAR NORTHERN ILLINOIS.
SEVERE STORMS ARE EXPECTED TO DEVELOP IN THE NORTHERN PLAINS THIS
EVENING AND MOVE INTO THE UPPER MISSISSIPPI VALLEY LATER TONIGHT.
SOME OF THESE STORMS MIGHT AFFECT FAR NORTHERN ILLINOIS. THE MAIN
THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS.

TEMPERATURES IN THE LOWER 90S WITH DEWPOINTS APPROACHING 70 WILL
CREATE HEAT INDEX VALUES OF 95 TO 100 THIS AFTERNOON. THERE WILL BE
SOME AFTERNOON COOLING ALONG THE LAKE...ESPECIALLY THE NORTH SHORE.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY OVER
NORTHERN ILLINOIS WEDNESDAY AND THURSDAY. THUNDERSTORMS ARE POSSIBLE
THROUGH MONDAY.

IT WILL BE HOT AND HUMID WITH HEAT INDEX VALUES OF 95 TO 100 AGAIN
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON THROUGH THURSDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-081100-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
600 AM CDT TUE JUN 7 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...MAINLY NORTH OF NORTHERLY ISLAND. THE MAIN RISK IS
DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND
THURSDAY. THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

ALLSOPP

The radar

The Chicago radar (KLOT), 89 km away, was scanning. The volume nearest the first event began at 20:02 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Porter

When
June 7, 2:00 PM CST to 2:05 PM CST
Where
Porter County, 2 mi NE of Porter
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.633, -87.017

Nickel size hail was reported at the Indiana Dunes National Park.

Hail, Porter

When
June 7, 2:20 PM CST to 2:30 PM CST
Where
Porter County, Valparaiso
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.467, -87.050

Penny size hail fell for about 10 minutes.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457169, 5457170.